Flash Flood, Archer
- When
- June 1, 6:20 PM CST to 9:20 PM CST
- Where
- Archer County, 4.03 mi W of Windthorst to 3.9 mi W of Windthorst
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.580, -98.510
Water flowing over Munchrath road.
Scattered thunderstorms brought heavy rainfall, flooding, and isolated wind damage on the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms brought heavy rainfall, flooding, and isolated wind damage on the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 5:09 PM CST, 1 hour 11 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 609 PM CDT Sat Jun 1 2019 .AVIATION... Main concern for TAFs will be the possibility of an area of storms forming in Kansas and the panhandles and sweeping down across western Oklahoma into north Texas overnight, though there is still some uncertainty as the the area and timing. Outside of convection, expect VFR conditions and light southerly to southeasterly winds. Day && .PREV DISCUSSION... /issued 339 PM CDT Sat Jun 1 2019/ DISCUSSION... A small cluster of storms that moved across central Oklahoma this afternoon, will continue to move southeast. Gusty winds and heavy rainfall can be expected. An outflow boundary continues to push southward across southwest Oklahoma and eastern parts of the Texas Panhandle. Scattered thunderstorms are developing along and just north of this boundary. Depending on afternoon development, most of the storms across western north Texas and western Oklahoma should decrease in intensity this evening. Better storm organization may occur over the High Plains. Storms should organize and move southeast and impact parts of western Oklahoma and western north Texas late this evening and overnight. Storm development along a cold front in southern Kansas appears more questionable. The forecast area will generally remain on the eastern side of a shortwave ridge through early next week. Therefore, additional thunderstorm complexes may impact the area, generally during the late evening and overnight hours. Locally heavy rainfall and perhaps some flooding will be possible. A trough will approach the area around Wednesday/Thursday of next week. Widespread showers and storms with heavy rainfall will be possible during this period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 83 66 83 / 40 50 60 50 Hobart OK 67 84 67 84 / 60 40 50 40 Wichita Falls TX 69 86 70 87 / 50 50 40 40 Gage OK 61 82 62 82 / 60 40 60 30 Ponca City OK 64 80 64 79 / 40 50 60 60 Durant OK 70 86 70 87 / 20 40 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 14/03/14
Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CDT Sat Jun 1 2019 OKZ004>048-050>052-TXZ083>090-021130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Sat Jun 1 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a slight risk of severe thunderstorms this afternoon and tonight across northern and western Oklahoma and western north Texas. Location... The slight risk area is northwest of a line from Stillwater to Okarche to Fort Cobb to Frederick Oklahoma to Seymour Texas. Timing... through 3 AM. Impacts... Winds up to 60 to 70 mph. Hail quarter to golf ball size. Heavy rainfall. Discussion... A cluster of thunderstorms across northwest Oklahoma will continue to move southeast through the afternoon. Gusty winds and heavy rainfall will occur with the stronger storms. Some intensification may occur during the afternoon, especially across west central and southwest Oklahoma. Thunderstorms are expected to develop over the High Plains of eastern Colorado, western Kansas and the western panhandles this afternoon and move east and southeast potentially reaching portions of western Oklahoma and western north Texas early this evening. Storms will become more widespread overnight. The primary threat will be strong and potentially damaging winds with these storms, although some large hail may also occur. Locally heavy rainfall will also be possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the slight risk area should prepare for potential severe weather operations this afternoon through early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... An active weather pattern will persist over the next seven days with at least a chance of thunderstorms each day somewhere over Oklahoma and north Texas. There is a marginal risk of severe weather across much of the area on Sunday and Sunday night, and again over northwest Oklahoma on Monday and Monday night. Locally heavy rainfall and flooding will also be possible, especially on Sunday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
542 PM CDT Sat Jun 1 2019
OKZ036-TXZ083-085-012330-
Jackson OK-Wilbarger TX-Hardeman TX-
542 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...
northwestern Wilbarger and east central Hardeman Counties Until 630
PM CDT...
AT 540 PM CDT, a strong thunderstorm was located near Eldorado,
moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Eldorado and Elmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3459 9960 3448 9933 3431 9945 3438 9969
3442 9975
TIME...MOT...LOC 2240Z 308DEG 20KT 3447 9960
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 554 PM CDT Sat Jun 1 2019 TXZ085-012330- Wilbarger TX- 554 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wilbarger County Until 630 PM CDT... AT 553 PM CDT, a strong thunderstorm was located near Grayback, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Locations impacted include... Harrold, Oklaunion and Grayback. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3396 9924 3414 9922 3421 9895 3394 9895 TIME...MOT...LOC 2253Z 278DEG 28KT 3404 9914 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 556 PM CDT Sat Jun 1 2019 OKZ036-TXZ083-012345- Jackson OK-Hardeman TX- 556 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson and central Hardeman Counties Until 645 PM CDT... AT 555 PM CDT, a strong thunderstorm was located 4 miles northeast of Goodlett, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Quanah, Medicine Mound and Goodlett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3445 9979 3439 9947 3418 9959 3434 9989 TIME...MOT...LOC 2255Z 291DEG 21KT 3437 9981 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
625 PM CDT Sat Jun 1 2019
TXZ089-020015-
Archer TX-
625 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR east central Archer County Until
715 PM CDT...
AT 623 PM CDT, a strong thunderstorm was located 6 miles southwest of
Windthorst, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Scotland and Windthorst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3351 9863 3364 9858 3367 9843 3357 9842
3348 9842
TIME...MOT...LOC 2323Z 221DEG 9KT 3354 9853
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 637 PM CDT Sat Jun 1 2019 TXZ085-020015- Wilbarger TX- 637 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southern Wilbarger County Until 715 PM CDT... AT 636 PM CDT, a strong thunderstorm was located 4 miles southeast of Lockett, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Oklaunion, Grayback and Lockett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3398 9937 3409 9938 3419 9910 3395 9906 TIME...MOT...LOC 2336Z 261DEG 17KT 3404 9931 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
659 PM CDT Sat Jun 1 2019
TXZ083-084-087-020030-
Foard TX-Knox TX-Hardeman TX-
659 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox and
southern Hardeman Counties Until 730 PM CDT...
AT 656 PM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Quanah to 7 miles west of Crowell to 6 miles
west of Truscott, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Quanah, Crowell, Chillicothe, Margaret, Vera, Medicine Mound, Thalia,
Truscott, Gilliland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3410 10005 3424 10001 3423 10000 3431 9999
3428 9948 3361 9949 3375 10000 3383 10000
3384 10005
TIME...MOT...LOC 2356Z 286DEG 11KT 3422 9979 3402 9984 3375 9992
03The Altus AFB radar (KFDR), 97 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
3 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Water flowing over Munchrath road.
Water flowing over one lane of Highway 82.
A power pole reported down along with sporadic tree damage.
Water running over Ford road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840375, 840380, 840386, 840392.